On a partial integrodifferential equation of Seal’s type. (English) Zbl 1318.91124

Summary: In this paper we generalize a partial integro-differential equation satisfied by the finite time ruin probability in the classical Poisson risk model. The generalization also includes the bivariate distribution function of the time of and the deficit at ruin. We solve the partial integro-differential equation by Laplace transforms with the help of Lagrange’s implicit function theorem. The assumption of mixed Erlang claim sizes is then shown to result in tractable computational formulas for the finite time ruin probability as well as the bivariate distribution function of the time of and the deficit at ruin. A more general partial integro-differential equation is then briefly considered.


91B30 Risk theory, insurance (MSC2010)
35Q91 PDEs in connection with game theory, economics, social and behavioral sciences
35R09 Integro-partial differential equations
45K05 Integro-partial differential equations
Full Text: DOI


[1] Asmussen, S.; Albrecher, H., Ruin probabilities, (2010), World Scientific Singapore · Zbl 1247.91080
[2] Benes, V., On queues with Poisson arrivals, Ann. Math. Statist., 28, 670-677, (1957) · Zbl 0085.34704
[3] Dickson, D., The joint distribution of the time to ruin and the number of claims until ruin in the classical risk model, Insurance Math. Econom., 50, 334-337, (2012) · Zbl 1237.91125
[4] Dickson, D.; Willmot, G., The density of the time to ruin in the classical Poisson risk model, Astin Bull., 35, 45-60, (2005) · Zbl 1097.62113
[5] Gerber, H.; Shiu, E., On the time value of ruin, N. Am. Actuar. J., 2, 1, 48-78, (1998) · Zbl 1081.60550
[6] Klugman, S.; Panjer, H.; Willmot, G., Loss models: further topics, (2013), John Wiley New York · Zbl 1273.62008
[7] Panjer, H.; Willmot, G., Insurance risk models, (1992), Society of Actuaries Schaumburg
[8] Seal, H., The numerical calculation of \(U(w, t)\), the probability of non-ruin in an interval \((0, t)\), Scand. Actuar. J., 121-139, (1974) · Zbl 0288.60088
[9] Seal, H., Survival probabilities: the goal of risk theory, (1978), John Wiley New York · Zbl 0386.62088
[10] Takacs, L., Introduction to the theory of queues, (1962), Oxford University Press New York · Zbl 0118.13503
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.